Doing Something About Risperdal Gynecomastia

How about you tell me how you would feel if your doctor told you that your man breasts were caused by a medication you are taking to treat your mental illness? I mean come on, I already have the stigma of having to take medications for the rest of my life to help me stay functional with schizophrenia only to find out the risperdal gynecomastia is a side effect. Well, I guess when it rains it surely can pour. Do I sound a bit upset about a medication causing me to develop breasts? If I do, then you guessed well. The main thing is that I never knew it was such a likely side effect.

Think about it. When you read a list of side effects even for a common over-the-counter pain reliever you would not take it in a million years if you knew you would be the one that could have the worst side effect happen to you. All medications come with side effects. Some of them warn you about how it can ruin your liver or kidneys or even cause heart attacks. There were all kinds of risks associated with Risperdal, and I had nothing happen to me when I first started taking it. The thing is, this is one of those lifelong meds so side effects needed to be really considered for the long term. It is not like taking ibuprofen once or twice a month for a headache.

I was putting on a little weight on my schizophrenia meds. My doctor thought that was normal. I complained that my chest was looking disproportionately different than my growing midsection due to the weight gain. I decided to start exercising and lose weight. I lost my pot belly and now had breasts forming. They still got worse as I got in shape. The doctor then said I did have Risperdal gynecomastia and would need surgery to correct it. I need the money to pay for that and the recovery period plus the fact that I had to have surgery in the first place.